MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot # 181290) was confirmed during functional testing.A bonding leak was observed at the proximal end of the distal balloon during the functional pressure leak test.The probable root cause could be a latent defect at the bond.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.Blood residues were observed in the medial luered tubing.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100psi, a bonding leak was observed at the proximal end of the distal balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a quattro catheter with lot number 181290.Seems that around three 200ml of sterile cold saline was entered the patient's vasculature.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.The fluid ran into the patient's vasculature is an anticipated event.The event of the catheter leak relationship to the device and the procedure is casual.The patient's death is not related to a study device but related to a post cardiac arrest clinical condition.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).In the united states, survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was 10.6% for patients of any age.Of the bystander-witnessed out-of-hospital cardiac arrests in 2011, 31.4% of victims survived to hospital discharge (mozaffarian, circulation, 2016).Death is an expected outcome for ohca.Death is an anticipated event.The event of death is not related to the device and the procedure.
 
Event or Problem Description
On (b)(6) 2023 at 12:50 pm, a cardiopulmonary arrest (cpa) patient (81 years old female) with a temperature of 28.7°c was brought to the hospital.The ivtm therapy using an icy catheter (lot # 181290) began at 1:37 pm.On (b)(6) 2023, at 0:15 am, during the warming phase of the treatment, an air trap alarm went off and the device was paused.The customer discovered that the saline bag was nearly empty (about 200ml of saline had been infused) and there was a backflow of blood in the start-up kit (suk) (lot # 182403), confirming the catheter leak.The customer decided to remove the catheter, however, the reason for not continuing the ivtm therapy was not provided.At 1:13 pm, the customer confirmed the patient's death.At the time of death, the patient had a fever of more than 39°c.The request for additional information received limited response.The relationship between the catheter leak and death is unknown.The console was verified to be functional.
 
Additional Manufacturer Narrative
Seems that around 200ml of sterile cold saline was entered the patient's vasculature.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa nguyen
2000 ringwood ave,
san jose, CA 95131
MDR Report Key16397988
Report Number3010617000-2023-00155
Device Sequence Number5685458
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot Number181290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale